Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|lilonething - Sat Sep 08, 2007 11:46 pm||
I have developed an allergy to ragweed and dust. I was given eye drops (Olopatadine) to help with the itchy eyes but so far I find that it just stings. I haven't used it very many times yet, but I certainly don't get any immediate relief from it. The stinging irritation added to the itch is pretty intense for the first minute or so. Is this normal for this particular medication, or am I reacting to it?
Also, do you have any idea why I would develop an allergy over the last few years (2-3 max)? Is that normal? I'm 30.
|Dr. Chan Lowe - Sun Sep 09, 2007 10:44 pm||
Allergies can develop at any time. Typically the eye drops will sting a bit. You may want to try an oral allergy medicine. These are often good at controlling eye symptoms also.
Using non-medicated saline eye drops in conjunction with the oral medicine can be a big help. This helps wash the allergen out of the eyes reducing the irritation. The saline should also not sting like the medicated eye drops do.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.